Alert archive / California / High Wind Warnings in 2025
High Wind Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jan 22, 2025, 12:04 PM PST for 4 counties in California. It took effect at Jan 23, 2025, 6:00 AM PST. It was in force for 12 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 2025, 12:04 PM PST (20:04 UTC)
- In effect from
- Jan 23, 2025, 6:00 AM PST
- Expired
- Jan 23, 2025, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 8:21 AM PST | NON-TSTM WND GST 68 | 6 Ssw Corona, CA | Mesonet station E3131 Pleasants Peak - Santa Ana winds. |
| Jan 23, 8:45 AM PST | NON-TSTM WND GST 79 | 3 Wnw Palomar Mountain, CA | Mesonet station HP014 Boucher Hill (HPWREN). |
| Jan 23, 9:18 AM PST | NON-TSTM WND DMG | 3 Sse Pine Valley, CA | Big rig overturned on I-8 at check point. Buckman Springs gust 73 mph near this time. Santa Ana wind. |
| Jan 23, 9:20 AM PST | NON-TSTM WND GST 97 | 9 Ssw Julian, CA | Mesonet station SILSD Sill Hill (SDGE) - Santa Ana wind. |
| Jan 23, 10:30 AM PST | NON-TSTM WND GST 76 | 7 E Valley Center, CA | Mesonet station HHCSD Hellhole Canyon (SDGE) - Santa Ana wind. |
| Jan 23, 10:55 AM PST | NON-TSTM WND DMG | 3 N Beaumont, CA | Powerlines down on roadway. 10440 Live Oak Ave. SCE Mountain orchard had gust 41 mph. SCE Elm had gust 46 mph. Santa Ana winds. |
| Jan 23, 11:00 AM PST | NON-TSTM WND DMG | 1 S Alpine, CA | Via Dieguenos and Via Belota has tree down on lanes. Viejas SDGE had gust 59 mph at 1130 am, Santa Ana wind. |
| Jan 23, 11:20 AM PST | NON-TSTM WND GST 68 | 7 Nne Campo, CA | Mesonet station LPTSD La Posta (SDGE) - Santa Ana winds. |
| Jan 23, 11:35 AM PST | NON-TSTM WND GST 88 | 9 Wnw Santa Ysabel, CA | Mesonet station HP016 Big Black Mountain - Santa Ana wind. |
| Jan 23, 11:52 AM PST | NON-TSTM WND GST 68 | 5 E Alpine, CA | Mesonet station ANEC1 Alpine RAWS - Santa Ana winds. |
| Jan 23, 12:40 PM PST | NON-TSTM WND GST 83 | 6 Wnw Campo, CA | Mesonet station HAUSD Hauser Mountain - Santa Ana wind. |
| Jan 23, 2:30 PM PST | WILDFIRE | 5 Wsw Dulzura, CA | Border2 wildfire on Otay mountain. 4300 acres and 10 percent contained. Evacuation warnings in effect to the west. Otay mountain SDGE had relative humidity 8 percent and Santa Ana east wind gusts to 35 to 45 mph at start and through overnight hours. Humidity d |
| Jan 23, 2:42 PM PST | WILDFIRE | 5 Nne Mission Beach, CA | Gilman brush fire burned 2 acres. Gilman Drive and Via Alicante, South of La Jolla. Relative humidity was 6 percent and Santa Ana wind gusts 15 to 20 mph at nearest weather station. Dewpoint temperature as low as -9F overnight. |
| Jan 23, 4:40 PM PST | WILDFIRE | 3 S Hemet, CA | Gibbel brush fire reached 15 acres. State Street and Gibbel Road, Hemet. SCE Heshmet had relative humidity at 7 percent and wind gusts 15 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5338 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS76 KSGX 222004 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1204 PM PST Wed Jan 22 2025 CAZ048-050-055>058-065-554-230615- /O.UPG.KSGX.HW.A.0003.250123T1400Z-250124T0200Z/ /O.NEW.KSGX.HW.W.0003.250123T1400Z-250124T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-San Bernardino County Mountains-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Running Springs, Fontana, Rancho Cucamonga, Lake Arrowhead, Moreno Valley, Poway, Crestline, Banning, Orange, Julian, Pine Valley, Idyllwild-Pine Cove, and Escondido 1204 PM PST Wed Jan 22 2025 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... * WHAT...Northeast winds 30 to 45 mph with gusts 60 to 75 mph. Strongest winds are expected on mountain foothills and below passes. Local gusts up to 85 mph on the coastal slopes of the San Diego County mountains. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass Near Banning, and Santa Ana Mountains and Foothills. * WHEN...From 6 AM to 6 PM PST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CO
3 follow-up statements
786 WWUS76 KSGX 230419 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 819 PM PST Wed Jan 22 2025 CAZ048-050-055>058-065-554-231415- /O.CON.KSGX.HW.W.0003.250123T1400Z-250124T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-San Bernardino County Mountains-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Idyllwild-Pine Cove, Orange, Pine Valley, Banning, Running Springs, Poway, Rancho Cucamonga, Crestline, Julian, Fontana, Moreno Valley, Escondido, and Lake Arrowhead 819 PM PST Wed Jan 22 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... * WHAT...Northeast winds 30 to 45 mph with gusts 60 to 75 mph. Strongest winds are expected on mountain foothills and below passes. Local gusts up to 85 mph on the coastal slopes of the San Diego County mountains. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass Near Banning, and Santa Ana Mountains and Foothills. * WHEN...From 6 AM to 6 PM PST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PS
155 WWUS76 KSGX 231022 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 222 AM PST Thu Jan 23 2025 CAZ048-050-055>058-065-554-232230- /O.CON.KSGX.HW.W.0003.250123T1400Z-250124T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-San Bernardino County Mountains-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning-Orange County Inland Areas- Including the cities of Fontana, Poway, Rancho Cucamonga, Lake Arrowhead, Idyllwild-Pine Cove, Running Springs, Pine Valley, Crestline, Banning, Moreno Valley, Julian, Escondido, and Orange 222 AM PST Thu Jan 23 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...Northeast winds 35 to 45 mph with gusts to 60 to 70 mph expected. Isolated gusts to 70 to 80 mph for the San Diego County mountains. The strongest winds are expected from after sunrise this morning into this afternoon. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...From 6 AM this morning to 6 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 17
014 WWUS76 KSGX 232057 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1257 PM PST Thu Jan 23 2025 CAZ048-050-055>058-065-554-240200- /O.CON.KSGX.HW.W.0003.000000T0000Z-250124T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-San Bernardino County Mountains-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning-Orange County Inland Areas- Including the cities of Julian, Banning, Escondido, Poway, Running Springs, Idyllwild-Pine Cove, Moreno Valley, Lake Arrowhead, Rancho Cucamonga, Pine Valley, Crestline, Orange, and Fontana 1257 PM PST Thu Jan 23 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northeast winds 35 to 45 mph with gusts to 60 to 70 mph expected. Isolated gusts to 70 to 80 mph for the San Diego County mountains. Winds will gradually weaken into this evening and overnight. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...Until 6 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 22, 9:36 AM PST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 22, 9:36 AM PST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
936 AM PST Wed Jan 22 2025
.SYNOPSIS...
Critical fire weather conditions continue as Santa Ana winds and dry
conditions continue into early Friday. Strongest winds are expected
on Thursday. Single digit afternoon relative humidity values will
occur through Friday. A pattern change is expected for the
weekend, with increasing chances of rain and mountain snow. Some
showers could linger into early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Through tonight there will be northeast winds of 20 to 30 mph
with gusts to 45 to 55 mph along and below the coastal slopes of
the mountains. Winds will increase for Thursday, with northeast
winds of 30 to 40 mph with gusts to 60 to 70 mph and with isolated
gusts to 75 to 85 mph for the San Diego County mountains. Winds
will slowly decrease into Friday morning. Lowest daytime humidity
will fall to around 5 percent for today and Thursday and around 5
to 10 percent on Friday.
It will be much warmer today for inland areas with high temperatures
for the valleys and inland coastal areas mostly in the mid 70s to
lower 80s. A few degrees of cooling is expected for Thursday away
from the coast. Then cooler on Friday for coastal areas with the
mountains a few degrees warmer.
An upper level low pressure system from the north will move into
central California on Saturday. The low will slowly move southward
into Southern California by Sunday or Monday. Model guidance shows
some differences in the track of the low. For Sunday 80 percent
of the mean cluster analysis keeps the low more to the west and 20
percent keeping the low more inland. The solutions with more of a
western track are more favorable for precipitation. The highest
chances of one-quarter inch or more of precipitation are Saturday
evening into Sunday evening with 65 percent with chances in the
mountains and 35 to 45 percent chance for the inland valleys. In
the mountains there is a 20 percent chance for three-quarters of
an inch or more of rainfall/liquid-equivalent.
This is expected to be a cold system with snow level of 4500 to 5000
feet on Saturday afternoon will fall to around 3500 to 4000 feet on
Sunday. Ensemble guidance is indicating that snow could
accumulate in the High Desert, with multiple members of both the
ECMWF and GFS showing some amount of accumulating snow although
there is a wide range of solutions when it comes to how much snow
will accumulate. NBM chances for 12 inches or more of snowfall in
the mountains for the weekend is around 80 percent for elevations
above 7000 feet.
There remains uncertainty in the forecast forecast for early next
week. Much of the uncertainty surrounds the timing of how quickly
the low pressure system will depart to the east. For Monday, 30
percent of ensembles have the low inland, with about 60 percent of
ensemble solutions showing the low near Arizona by Tuesday. Given
the uncertainty in the lows position, chances of precipitation
remain in the forecast through Tuesday. Current forecast has the
highest and most widespread chances of rain Saturday night into
Sunday. Due to the cold nature of the system, below average
temperatures are forecast for Saturday through Wednesday.
&&
.AVIATION...
221600Z....SCT-BKN high clouds will continue today and tonight.
Areas of northeast winds 25-35 kts mainly in foothills and adjacent
valleys will continue today and tonight, generating pockets of LLWS
and mod up/downdrafts in lee of mountains. East to northeast winds
strengthen and become more widespread Thursday morning, peaking
early Thursday afternoon with gusts 25-45 kts, locally stronger in
foothills and adjacent valleys, before gradually subsiding through
Thursday night.
NWS San Diego is aware of limited communications of observations
from KTRM since January 8th. We are working with the FAA to address
this issue.
&&
.MARINE...
There is a slight chance of thunderstorms late Saturday associated
with a regional storm system. Any thunderstorms could produce
locally gusty, erratic winds and briefly hazardous conditions.
Otherwise, prevailing winds and seas are not expected to generate
hazardous marine conditions through Sunday.
&&
.FIRE WEATHER...
Areas of Santa Ana winds will continue into early Friday. Through
tonight, there will be northeast winds of 20 to 30 mph with gusts to
45 to 55 mph along and below the coastal slopes of the mountains.
Winds are expected to increase on Thursday with northeast winds of
30 to 40 mph with gusts to 60 to 70 mph and with isolated gusts to
75 to 85 mph for the San Diego County mountains. Lowest daytime
humidity will fall to around 5 percent for today and Thursday and
around 5 to 10 percent on Friday with poor overnight recovery. A
pattern change is expected for the weekend into early next week
which will increase onshore flow, bring a substantial recovery in
humidity, and the potential for widespread wetting rain and mountain
snow.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 8 PM PST Thursday for Orange County
Inland Areas-Riverside County Mountains-Including The San
Jacinto Ranger District Of The San Bernardino National
Forest-San Bernardino County Mountains-Including The
Mountain Top And Front Country Ranger Districts Of The San
Bernardino National Forest-San Bernardino and Riverside
County Valleys -The Inland Empire-San Diego County Inland
Valleys-San Diego County Mountains-Including The Palomar
And Descanso Ranger Districts of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland
National Forest.
High Wind Watch from Thursday morning through Thursday afternoon
for Orange County Inland Areas-Riverside County Mountains-
San Bernardino County Mountains-San Bernardino and
Riverside County Valleys-The Inland Empire-San Diego County
Mountains-San Diego County Valleys-San Gorgonio Pass Near
Banning-Santa Ana Mountains and Foothills.
PZ...None.
&&
PUBLIC/FIRE WEATHER...CO/17
AVIATION/MARINE...CSPThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:41 AM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 9 hr |
Nearby
High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.